Florida, 2012Heavy Rain in Florida, July 18, 2012
July 18, 2012 · NWS TBW · 2 events in 1 county or zone
Southwest flow and deep layer moisture supported morning thunderstorms that created heavy rain and urban flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest flow and deep layer moisture supported morning thunderstorms that created heavy rain and urban flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 18, 3:17 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 18, 3:17 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...RESENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
417 AM EDT WED JUL 18 2012
.SYNOPSIS...
07Z WATER VAPOR AND H4 RUC ANALYSIS CONTINUES TO SHOW OUR REGION
LOCATED WITHIN AN UPPER LEVEL WEAKNESS BETWEEN A RIDGE OF HIGH
PRESSURE OVER THE LOWER/MIDDLE MS VALLEY...AND ANOTHER RIDGE CENTER
OFF THE SOUTHEAST CONUS COAST. THE WEAKNESS IS DOMINATED BY A
STUBBORN TUTT CELL WHICH IS VERY SLOWLY MIGRATING NORTHWARD INTO
SOUTHERN GEORGIA EARLY THIS MORNING. OUR FORECAST AREA (ESPECIALLY
THE NORTHERN ZONES) REMAIN UNDER THE SOUTHERN PERIPHERY OF THIS
CIRCULATION ALONG WITH PERIODIC IMPULSES OF SYNOPTIC SUPPORT FOR
ENHANCED LIFT. THE ATMOSPHERIC COLUMN WITHIN THIS WEAKNESS IS RATHER
MOIST WITH PW VALUES OF 2"+.
AT THE SURFACE...SUBTROPICAL RIDGE AXIS REMAINS ALIGNED OVER THE
SOUTHERN HALF OF THE FL PENINSULA INTO THE SE GULF OF MEXICO. A
FAVORED SW FLOW AROUND THIS RIDGE ALONG WITH SOME ENHANCED SUPPORT
FROM THE UPPER TUTT CELL IS FORCING A SCATTERING OF CONVECTION EARLY
THIS MORNING OVER THE NORTHERN AND CENTRAL COASTAL WATERS. THE
1000-700MB FLOW TO THE NORTH OF TAMPA BAY IS HELPING TO MIGRATE SOME
OF THIS ACTIVITY BACK TOWARD THE NATURE COAST. WILL KEEP SCT SHOWERS
IN THE FORECAST ALONG THE COAST FROM PINELLAS NORTHWARD.
FURTHER SOUTH...THE INFLUENCE OF THE UPPER TUTT IS MUCH LESS. THIS
TIME OF YEAR THE UNSTABLE LOWER LEVELS OVER THE GULF COMBINED WITH
ANY LATE NIGHT OFFSHORE WIND COMPONENT MAY STILL FIRE A FEW STORMS
OVER THE SOUTHERN COASTAL WATERS...HOWEVER A LOW LEVEL FLOW MORE
PARALLEL TO THE COAST SHOULD KEEP MOST OF THIS POTENTIAL ACTIVITY
FROM MIGRATING BACK TO THE BEACHES.
&&
.SHORT TERM (TODAY THROUGH FRIDAY)...
TODAY...UPPER LEVEL WEAKNESS/TUTT CELL IS PROGGED TO OPEN UP AND
CONTINUE TO SLOWLY LIFT NORTH. THIS PROGRESSION WILL ALLOW THE UPPER
RIDGE TO OUR EAST TO BEGIN BUILDING BACK TOWARD THE REGION. OVERALL
WILL SEE A SLOW RISE IN H5 HEIGHTS THROUGH THE DAY...HOWEVER THE
RIDGE AXIS AND ANY SIGNIFICANT SUPPRESSION WILL REMAIN WELL TO OUR
SOUTH. WITH A MOIST COLUMN IN PLACE...WILL EXPECT AT LEAST A CLIMO
DISTRIBUTION OF SHOWERS AND STORMS THROUGH THE DAY. HIGHEST COVERAGE
OF SHOWERS LIKELY TO OCCUR ALONG AND NORTH OF THE I-4 CORRIDOR IN
CLOSER PROXIMITY TO CYCLONIC FLOW/SYNOPTIC SUPPORT ASSOCIATED WITH
THE DEPARTING TUTT. SOUTH OF THE TAMPA BAY AREA ALONG THE
COAST...SHOULD SEE A DECENT SEA-BREEZE CIRCULATION DEVELOP AND HELP
TO PUSH MUCH OF THE DIURNAL CONVECTION INLAND FROM THE BEACHES AFTER
THE MIDDLE AFTERNOON HOURS.
TONIGHT...UPPER LEVEL RIDGING WILL CONTINUE TO BUILD INTO MAINLY THE
CENTRAL AND SOUTHERN PORTIONS OF THE PENINSULA...WITH A DRIER AND
MORE HOSTILE COLUMN FOR DEEP CONVECTION BEGINNING TO ARRIVE FROM THE
SOUTH AND SOUTHEAST. UPPER LEVEL WEAKNESS/TROUGHING WILL BASICALLY
STALL UP OVER THE FL PANHANDLE REGION...AND THEN REMAIN IN POSITION
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. THIS PATTERN WILL
PUT OUR NORTHERN ZONES (NATURE COAST) IN THE TRANSITION ZONES
BETWEEN THE LESS FAVORABLE CONVECTIVE REGIME TO THE SOUTH AND A VERY
FAVORABLE CONVECTIVE REGIME NORTH AND WEST OF THE SUWANNEE RIVER
VALLEY. WITH THIS IN MIND WILL ONCE AGAIN HIGHLIGHT NOCTURNAL
SHOWERS/STORMS DEVELOPING OVER THE NORTHERN COASTAL WATERS...THEN
MIGRATING BACK TOWARD THE COAST DURING THE LATE NIGHT HOURS. BEST
CHANCES TO SEE THIS LATE NIGHT CONVECTION WILL BE ALONG COASTAL
LEVY/CITRUS COUNTIES.
THURSDAY...UPPER RIDGE AXIS AND ENHANCED SUPPRESSION WILL CONTINUE
OVER THE SOUTHERN HALF OF THE AREA. WILL KEEP THE HIGHEST RAIN
CHANCES (35-50%) ALONG AND NORTH OF THE I-4 CORRIDOR...AND THE
HIGHEST TEMPERATURES (MIDDLE 90S) FURTHER SOUTH. FROM THE TAMPA BAY
AREA AND SOUTHWARD...GOOD CHANCE TO SEE THE SEA-BREEZE CLEAR OUT ANY
WIDELY SCT SHOWERS FROM THE BEACHES BY MID-AFTERNOON.
FRIDAY...LOOKS TO BE THE LEAST ACTIVE DAY OF THE WORK WEEK IN TERMS
OF CONVECTION. WILL HIGHLIGHT A 30% CHANCE FOR WIDELY SCT STORMS
OVER THE FAR NORTHERN ZONES TOWARD THE SUWANNEE RIVER VALLEY...WITH
ONLY ISOLATED 20% SHOWERS FOR THE MAJORITY OF THE AREA. WITH BOTH
THE UPPER AND SURFACE RIDGE AXIS LIFTING NORTH OF THE FORT MYERS
AREA...WOULD NOT BE SURPRISED TO SEE A BIT BETTER CHANCE FOR LATE
DAY STORMS DOWN TOWARD CHARLOTTE/LEE COUNTIES...BUT WILL ONLY
HIGHLIGHT A 30% CHANCE FOR NOW. THE BIGGER STORY FOR FRIDAY WILL BE
THE TEMPERATURES. MANY LOCATIONS AWAY FROM THE BEACHES WILL SEE THE
MERCURY SOAR INTO THE MIDDLE 90S...WITH NORMALLY HOTTER LOCATIONS OF
HARDEE/DE SOTO/HIGHLANDS COUNTIES REACHING THE UPPER 90S.
&&
.LONG TERM (SATURDAY THROUGH NEXT WEDNESDAY)...
OVERALL THE GLOBAL MODELS HAVE NOT CHANGED MUCH. A STRONG
SUB-TROPICAL RIDGE WILL STRETCH WESTWARD FROM THE ATLANTIC TO
CENTRAL FLORIDA THROUGH THE PERIOD. THE DRIER AIR WILL BE RETREATING
NORTHWARD FRIDAY NIGHT WITH HIGHER PRECIPITABLE WATERS RETURNING
FROM SOUTH TO NORTH ON SATURDAY. ONCE AGAIN MEX POPS ARE QUITE
LOW...SO WILL CONTINUE TO JUST SHOW A SLIGHT CHANCE OF AFTERNOON
STORMS ON SATURDAY.
ON SUNDAY...PRECIPITABLE WATERS RISE TO WELL OVER 2 INCHES FOLLOWING
A THE PASSAGE OF A WEAK TROPICAL WAVE. THIS SHOULD ALLOW RAIN
CHANCES TO RETURN TO NORMAL WITH 40 TO 50 PERCENT CHANCES DURING THE
AFTERNOON HOURS.
DRY AIR BEGINS TO MOVE BACK IN FROM THE SOUTH ON MONDAY WITH RAIN
CHANCES DECREASING TO ONLY 20 TO 30 PERCENT AGAIN BY TUESDAY.
IT WILL BE QUITE HOT ON SATURDAY WITH WIDESPREAD MID 90S LIKELY AWAY
FROM THE COAST. ADDITIONAL CLOUD COVER AND SHOWER ACTIVITY WILL KEEP
IT A COUPLE OF DEGREES COOLER ON SUNDAY...THEN THE MID 90S RETURN
AGAIN WITH THE DRIER AIR IN PLACE BY TUESDAY.
&&
.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH MID-MORNING WEDNESDAY WITH
SOME MVFR OR IFR CONDITIONS POSSIBLE 15Z TO 00Z AS SHOWERS AND
THUNDERSTORMS REDEVELOP WITH HEATING. COVERAGE AND TIMING OF SHOWERS
STILL NOT CERTAIN SO WILL HANDLE WITH VCTS AT THIS TIME.
&&
.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL REMAIN ALIGNED OVER THE SOUTHERN AND
CENTRAL WATERS THROUGH THE NEXT SEVERAL DAYS. THIS POSITION WILL
KEEP WINDS AND SEAS BELOW HEADLINE CRITERIA INTO THE UPCOMING
WEEKEND. THE BEST CHANCES FOR SCATTERED SHOWERS AND STORMS OVER THE
COASTAL WATERS WILL BE FROM TAMPA BAY NORTHWARD ALONG THE NATURE
COAST.
&&
.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS ANTICIPATED THROUGH FRIDAY.
ALTHOUGH TEMPERATURES WILL BE INCREASING EACH AFTERNOON FOR THE NEXT
SEVERAL DAYS...RELATIVE HUMIDITY LEVELS ARE STILL FORECAST TO
GENERALLY REMAIN ABOVE CRITICAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 77 92 78 / 50 20 20 10
FMY 91 76 93 76 / 30 20 20 10
GIF 91 76 95 75 / 50 30 40 20
SRQ 89 76 91 76 / 50 20 20 10
BKV 90 72 93 73 / 60 20 30 10
SPG 88 78 91 80 / 50 20 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SYNOPSIS/SHORT TERM/MARINE/FIRE WX...MROCZKA
AVIATION/LONG TERM...JILLSON
Hazardous weather outlook, Jul 18, 4:18 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
518 AM EDT WED JUL 18 2012
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-182130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
518 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS COASTAL AREAS THIS
MORNING THEN PUSH INLAND WITH THE SEA BREEZE THIS AFTERNOON. THE
MAIN IMPACT FROM THESE STORMS TODAY WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL OCCUR ALONG SEA BREEZE
BOUNDARIES EACH DAY. DRIER AIR MAY LIMIT OUR OVERALL THUNDERSTORM
CHANCES ON FRIDAY AND SATURDAY...BUT ALL THUNDERSTORMS ARE CAPABLE
OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING.
...EXCESSIVE HEAT IMPACT...
HEAT INDICES ARE FORECAST TO CLIMB TO BETWEEN 100 AND 105 DEGREES
EACH AFTERNOON THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
JILLSON
Heavy Rain, Pasco
- When
- July 18, 8:00 AM EST to 10:00 AM EST
- Where
- Pasco County, 0.53 mi S of Holiday
- Reported by
- Broadcast Media
- Coordinates
- 28.182, -82.740
Heavy rain caused street flooding in Holiday around the intersection of US Highway 19 and US Alternate Highway 19.
Heavy Rain, Pasco
- When
- July 18, 8:00 AM EST to 10:00 AM EST
- Where
- Pasco County, 0.62 mi WNW of Jasmine Estates
- Reported by
- Broadcast Media
- Coordinates
- 28.294, -82.709
Heavy rain caused street flooding in Jasmine Estates near the intersection of US Highway 19 and Embassy Boulevard.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402956, 402958.